Alert archive / Pennsylvania / Winter Weather Advisories in 2011
Winter Weather Advisory 21, NWS State College, PA
NWS State College, PA issued this winter weather advisory at Apr 6, 2011, 5:14 PM EDT for McKean County, Potter County, Warren County, Pennsylvania. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2011, 5:14 PM EDT (21:14 UTC)
- Expired
- Apr 7, 2011, 6:12 AM EDT
- In force
- 13 hr
- Issued by
- NWS State College, PA
Counties McKean County, PA, Potter County, PA, Warren County, PA
The radar
The State College radar (KCCX), 108 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
633 WWUS41 KCTP 062114 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 514 PM EDT WED APR 6 2011 PAZ004>006-070600- /O.NEW.KCTP.WW.Y.0021.110406T2114Z-110407T0600Z/ WARREN-MCKEAN-POTTER- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT 514 PM EDT WED APR 6 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. * LOCATION...NORTHERN TIER OF PENNSYLVANIA INCLUDING WARREN... MCKEAN AND POTTER COUNTIES. * PRECIPITATION TYPE...WET SNOW...MIXING WITH RAIN. * ACCUMULATIONS...1 TO 3 INCHES IN THE VALLEYS...4 TO 7 INCHES ON THE RIDGES. * TIMING...SNOW WILL CONTINUE THIS EVENING...MIXING WITH AND CHANGING TO RAIN BEFORE DECREASING TO SHOWERS LATE TONIGHT. * WINDS... NORTH WINDS AROUND 5 MPH...BECOMING EAST AFTER MIDNIGHT. * IMPACTS...WET SNOW ACCUMULATIONS ON GRASSY SURFACES AND OUTDOOR OBJECTS IN VALLEY LOCATIONS WITH WET ROADS...SNOW COVERED ROADS AND SLIPPERY TRAVEL IN HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ DEVOIR
3 follow-up statements
262 WWUS41 KCTP 070036 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 836 PM EDT WED APR 6 2011 PAZ004>006-070600- /O.CON.KCTP.WW.Y.0021.000000T0000Z-110407T0600Z/ WARREN-MCKEAN-POTTER- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT 836 PM EDT WED APR 6 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY. * LOCATION...NORTHERN TIER OF PENNSYLVANIA INCLUDING WARREN... MCKEAN AND POTTER COUNTIES. * PRECIPITATION TYPE...WET SNOW...MIXING WITH RAIN. * ACCUMULATIONS...1 TO 3 INCHES IN THE VALLEYS...4 TO 7 INCHES ON THE RIDGES. * TIMING...SNOW WILL CONTINUE THIS EVENING...MIXING WITH AND CHANGING TO RAIN BEFORE DECREASING TO SHOWERS LATE TONIGHT. * WINDS... NORTH WINDS AROUND 5 MPH...BECOMING EAST AFTER MIDNIGHT. * IMPACTS...WET SNOW ACCUMULATIONS ON GRASSY SURFACES AND OUTDOOR OBJECTS IN VALLEY LOCATIONS WITH WET ROADS...SNOW COVERED ROADS AND SLIPPERY TRAVEL IN HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ DEVOIR
517 WWUS41 KCTP 070541 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 141 AM EDT THU APR 7 2011 PAZ004>006-071200- /O.EXT.KCTP.WW.Y.0021.000000T0000Z-110407T1200Z/ WARREN-MCKEAN-POTTER- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT 141 AM EDT THU APR 7 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING. * LOCATION...NORTHERN TIER OF PENNSYLVANIA INCLUDING WARREN... MCKEAN AND POTTER COUNTIES. * PRECIPITATION TYPE...WET SNOW...POSSIBLY MIXED WITH RAIN. * ACCUMULATIONS...1 TO 3 INCHES IN THE VALLEYS...4 TO 7 INCHES ON THE RIDGES. * TIMING...SNOW WILL GRADUALLY MIX WITH OR TAPER OFF AS SOME LIGHT RAIN LATER TONIGHT OR EARLY THURSDAY MORNING. * WINDS... EAST AROUND 5 MPH. * IMPACTS...WET SNOW ACCUMULATIONS...MAINLY ON GRASSY SURFACES AND OUTDOOR OBJECTS IN VALLEY LOCATIONS WITH WET ROADS...SNOW COVERED ROADS AND SLIPPERY TRAVEL IN HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$
867 WWUS41 KCTP 071012 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 612 AM EDT THU APR 7 2011 PAZ004>006-071115- /O.CAN.KCTP.WW.Y.0021.000000T0000Z-110407T1200Z/ WARREN-MCKEAN-POTTER- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT 612 AM EDT THU APR 7 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT PRECIPITATION WILL CONTINUE TO TAPER OFF EARLY TODAY. ANY LINGERING SNOW OVER HIGHER ELEVATIONS IS EXPECTED TO REMAIN ON THE LIGHT SIDE. $$ LA CORTE
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter weather advisory went out at Apr 6, 3:52 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 6, 3:52 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 352 PM EDT WED APR 6 2011 .SYNOPSIS... A SERIES OF WEAK WEATHER SYSTEMS WILL KEEP A SERIES OF WEAK WEATHER SYSTEMS MOVING ACROSS THE REGION INTO EARLY SATURDAY... WHICH WILL KEEP THE THREAT OF RAIN AND EVEN SOME SNOW ACROSS CENTRAL PA. TEMPERATURES WILL BE MILD SUNDAY INTO MONDAY BEFORE A COLD FRONT MOVES THROUGH MONDAY NIGHT. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... CLIPPER-TYPE SYSTEM COUPLED WITH A 40-50KT WSW LLJ BRINGING WARM ADVECTION PRECIP TO CENTRAL PA THIS AFTERNOON. PRECIP TYPE HAS REMAINED PRIMARILY SNOW ACROSS NORTHERN TIER TODAY WITH SEVERAL REPORTS OF 1-2 INCHES ACCUM RECEIVED. SNOW WILL LINGER THROUGH THE EVENING IN THE NE COUNTIES WITH ADDITIONAL ACCUMS LESS THAN 1 INCH. IN THE NW...RAIN BEGINNING TO MIX IN AS WARMER AIR ARRIVES...AND LITTLE IF ANY ADDITIONAL ACCUM ANTICIPATED. FURTHER SOUTH...PRECIP TYPE WILL BE ALL RAIN. AS CENTER OF CLIPPER SLIDES ACROSS PA/NY BORDER THIS EVENING...EXPECT STEADIER PRECIP TO BLOSSOM FOR SEVERAL HOURS ACROSS NORTHERN AND CENTRAL MTNS. PRECIP WILL REMAIN SCATTERED ACROSS THE SOUTH. AFTER MIDNIGHT PRECIP SHOULD BECOME LIGHTER AS DRIER AIR BEGINS TO MOVE IN ALOFT...TAPERING TO MAINLY DRIZZLE BEFORE ENDING AROUND SUNRISE. LOWS OVERNIGHT WILL RANGE FROM THE MID 30S TO LOWER 40S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... FRONTAL BOUNDARY SLIDING THROUGH SOUTHERN PA WILL SLIP SOUTH OF THE BORDER ON THU...AND AFTER SOME LINGERING LIGHT PRECIP ENDS IN THE NE IT SHOULD TURN INTO A PLEASANT DAY WITH TEMPERATURES CLIMBING INTO THE 50S. PLENTY OF CLOUDS WILL LINGER THOUGH...BUT WILL BREAK UP A BIT IN THE AFTERNOON. BOUNDARY STALLS AND BEGINS TO RETURN TOWARD PA AS A WARM FRONT THU NIGHT. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... ADDED SNOW INTO THE GRIDS/FCST FOR THU NIGHT INTO FRIDAY... AS WET BULB TEMPERATURES DROP...ONCE THE PRECIPITATION STARTS. WARMING TREND FOR THE LATER PART OF THE WEEKEND...INTO MONDAY... AS ANOTHER DEEP STORM SYSTEMS LIFTS NE ACROSS THE LAKES AREA. THICKNESS NEARS 570...WITH A STRONG WESTERLY FLOW...THUS LEFT VERY MILD TEMPS IN FOR SUNDAY NIGHT. MUCH OF SUNDAY INTO EARLY MONDAY SHOULD BE DRY. SOME CHC OF STRONG TO SEVERE STORMS MONDAY AFTERNOON AND EVENING... AS A THERMAL RIDGE SETS UP. OVERALL...NOT THE PERFECT SETUP FOR A WIDESPREAD OUTBREAK...SEE BELOW. DID UP POPS SOME FOR MONDAY NIGHT INTO TUE...ECMWF HINTS THAT THE UPPER LEVEL LOW WILL BE SLOW TO EXIT...WITH A WEAK SFC WAVE. OTHERWISE...MAINLY MINOR CHANGES TO PACKAGE. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... VARIABLE CONDITIONS ACROSS CENTRAL PA THIS AFTERNOON AS CLIPPER COMBINED WITH 850 JET MAX BRINGING SHOWERY PRECIP TO THE REGION. GENERALLY CONDITIONS IFR ACROSS THE NORTHERN MOUNTAINS WHERE PRECIP REMAINS PRIMARILY LIGHT SNOW...THEN MVFR IN THE CENTRAL MOUNTAINS IN RAIN SHOWERS AND FINALLY VFR IN THE SE WITH SCT SHOWERS. OVERALL...THIS WILL BASICALLY CONTINUE THROUGH MUCH OF THE OVERNIGHT...THOUGH CIGS WILL DETERIORATE FURTHER SOUTH OVERNIGHT AS BACKEDGE OF CLIPPER MOVES BY. PRECIP WILL ALSO BECOME MORE DRIZZLY AROUND MIDNIGHT BEFORE TAPERING OFF BY SUNRISE IN ALL BUT NORTHEAST. IMPROVING CONDITIONS FOR THURSDAY AS WEAKENING FRONTAL BOUNDARY SLIPS SOUTH OF THE MASON/DIXON LINE. OUTLOOK... THU...MID AM LOW CIGS POSS...MAINLY W MTNS. IMPROVING CONDITIONS. FRI...LOW CIGS/RAIN LIKELY. SAT-SUN...NO SIG WX EXPECTED. MON...SHOWERY...WITH TSTORMS POSS LATE. PRIMARILY VFR WITH SCT MVFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN/RXR NEAR TERM...RXR SHORT TERM...RXR LONG TERM...MARTIN AVIATION...RXR
Hazardous weather outlook, Apr 6, 4:41 AM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 441 AM EDT WED APR 6 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-070845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 441 AM EDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Winter Weather Advisories in Pennsylvania, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.